Jump to content
Moonbeam

Ears ringing and a few more questions:

Recommended Posts

Day 5 since second treatment...husband just made me aware that he’s having ringing in his ears. 😡 Hello...could you have told me sooner! ;) I will call and let his oncologist know tomorrow and i believe I read somewhere it’s from the Cisplatin?. Should I/he be concerned? It’s a nuisance obviously but is it bad? This time around nausea has been worse. He’s managing but it’s not been easy. :(

Here are my next questions and a discussion (with his oncologist and team)I need help with: I know some molecular pathology testing was done. He has no PD-L1 expression. BRAF result = negative, as well as, EGFR, also negative. His type of lung cancer is NSCC poorly differentiated squamous cell carcinoma. Stage 2B . What other test(s) should I be asking for? Can immunotherapy be done at the same time as chemo? Is he a candidate? I know he is being enrolled in an Alchemist trial - adjuvant lung cancer enrichment marker identification and sequencing trial) . Other than that, I’m researching and see a few things about immunotherapy but tbh, it’s a bit over my head. 

Last thing, what does it mean when the dctr writes: NSCC of the left upper and lower lung (obvi removed now) with “focal squamous and focal neuroendocrine differentiation”?  (The quote part) 

Sorry for the length tonight. My mind has been racing a bit this week. Comes and goes, obvi. Thank you again for all the support!!! XX

Share this post


Link to post
Share on other sites

Hey Moonbeam-

A quick note on the ringing ears- yup normal from the platinum based drugs.  The small hairs in the cochleae fall out.  When I get back from Fl I can send you a biofeedback app I got From the KU audio clinic.  

I sleep with a sound machine now to ocean noises & that helps a lot.  

You might ask for a referral to the audio clinic & they can provide some options about biofeedback.  It’s supposed to be temporary but I’ve had it for five months now.  Oh well. Day by day my friend!

Michelle

Share this post


Link to post
Share on other sites

Michelle - thank you for your response. Hadn’t thought about the hairs inside falling out 🤔 I will definitely put our sound on from an app I have tonight when we go to sleep. :) thank you so much for the advice! Would love the biofeedback app KU recommended also. Thank you!!!

Share this post


Link to post
Share on other sites

Hello Moonbeam, 

How is hubby doing?  Any updates from the One related to your earlier questions?  I wanted to circle back with you regarding the audiologists recommendation for Tinnitus.  I only had one blast of carbo and my ears started ringing about 10 days after infusion.  Now "waiting" to see if the hair in the cochleae "grows" back.  In the interim this is what was recommended and it's helpful: 

1. High quality sound machine at night:  Sound+Sleep.  On Amazon about $85.  So far the ocean noises works the best for me, the falling rain helps too. 

2. App:  Resound (Free)- this is good for travel as you can make your own sounds and save them.  

3. App: Oticon Tinnitus Sound.- I haven't used this one yet.  

4. Biofeedback protocol from Centre for Clinical Interventions: progressive muscle relaxation.  I have to admit I haven't tackled this one yet.  It's 18 steps probably only takes about two minutes but that just seems like too many steps for me.  

Michelle 

Share this post


Link to post
Share on other sites

HI Michelle - Sorry it took so long to respond. My husband is doing well considering...lots of new side effects: folliculitis on his head, mouth sore inside bottom lip, ears still ringing and he says a bit plugged. We go back next Wednesday for round 3. Unfortunately, I haven't heard fromm his nurse or doctor. That's been the hardest for me tbh. 😡I also, had to go out of town for a few days and now home, and will be making another call. Thank you for the above information. Been doing the falling rains :) It helps but its ongoing, so gets frustrating for him during the day. Thank you for checking in and just now catching up on here....XX

Share this post


Link to post
Share on other sites

Hi Moonbeam

Its so frustrating to wait for the return call when there’s discomfort!  Let’s hope round three goes smoothly.  Side effects suck for everyone.  A friend of mine just finished 7 rounds of Cisplatin for neck cancer & his side effects have subsided pretty quickly post treatment.  He said Cisplatin is like a head race regatta.  Gotta hunker down & power through to the finish line.  Hoping the medical team can come up with a magic cocktail to make hubby more comfortable.  Keep us posted! 

Michelle

Share this post


Link to post
Share on other sites

Aw - Michelle. Thank you! How are you??? I get so caught up in our stuff, I forget to ask how you are? Praying all is going well. Such great support here. So very fortunate. Thank you for all of your advice.

xx 

Share this post


Link to post
Share on other sites

Hi Moonbeam

I’m doing well & have the CT scan to prove it! I got the results yesterday & it’s scan #2 after sixteen weeks of treatment shows stable disease.  The doc said this was an excellent result.  Seems when you are taking a targeted therapy it takes a few months to get to NED & that’s what I’m hoping for.  

The MRI showed the hot spots on my spine were gone so doc thinks I’ve got scar tissue in the lung at this point. The lung junk is gone! 

I see the NP next month & the next scans could be pushed out to three months.  I’ve come a long way since September.  Still working through a mountain of paperwork for LTD but there is a light at the end of the tunnel.  

Thanks for asking- it’s nice to have such great new friends! 

Michelle

Share this post


Link to post
Share on other sites

Michelle, when I read your post I had a great visual image of a literal MOUNTAIN of paper and you in a little boat rowing through it in a dark tunnel  and peeking over your shoulder to see a bright sunshiny day at the end!  I know the sun is there and you're getting closer and closer. Hang in there! (or whatever rowers say).

Share this post


Link to post
Share on other sites

Bruce Springsteen said “one day we’ll look back on this and it will all seem funny”.  That’s for the laugh Bridget! 

In the interim I seriously doubt any of us can lobby Congress to revisit the “Paperwork Reduction Act of 1995).  

Last two forms are with the accountant!  

Share this post


Link to post
Share on other sites

Moonbeam,

I had chemo with both cisplatin and carboplatin and I developed the ringing in the ears. This seems to be a long-term (3 years now) side effect for me. I asked Super Doc about meds for it but he said that it would probably not help my form of tinnitus. So I just try to have music or white noise going most of the time. It's the gift that keeps on giving.  

Tell your husband to hang in there. It will get better. My nausea was the worst when I was on the cisplatin/alimta treatment, but Super Doc had me on Zofran and one other anti-nausea med. I could piggyback them so I never got too sick.

Share this post


Link to post
Share on other sites

I had a lot of sensititvy to sound and ringing in my ears post surgery.  I purchased a pair of noice cancelling head phones and used those, they helped a lot.  I would often put the headphones on with the noice cancelling white noise alone (no other sounds) amd it would soothe me.  I’d wear them a lot during the day and at night.  I can’t speak for the science behind it but it might be worth a shot.    

Share this post


Link to post
Share on other sites

×
×
  • Create New...